ADVERTISEMENT

Insomnia/Sleep problems

Topic: 

I was wondering if anyone could tell me if epilepsy (moderately active) can be associated/cause insomnia or general truble with sleeping (difficulty settling down)?

Since my epilepsy has been active again I've found myself having trouble sleeping. I dont know if epilepsy can affect sleep or not; I was having seizures in my sleep, especially in my past, not so much now.

Comments

Re: Insomnia/Sleep problems

I always have sleep problems. I can sleep 8-10 hours a night and feel l like I have not slept yet and other times I get no sleep and feel the same way. My doctors have all told me that is one of the side affects to my medication. I hope this helps you.

Re: Insomnia/Sleep problems

short answer to the question.  yes to having seizures, yes to most AEDs, yes to stress.  possible solutions. regular exericise, proper diet.  regular bed time, (no t.v.) regular waking time.  as much activity as you can without harm.  talk to the doc about the use of sleep aids., valium, ambiem, ativan, restoril just to name a few.  the right one will be between you are you doc.  i do all of the above and still have some trouble at times.  the troubled times are usually more due to my changing my regular activities....something i was told by several people, docs and other people that the sleep before midnight was more valuable than after.  it folds in better with the body's normal rhythm.  hope it helps    rikk

Re: Insomnia/Sleep problems

I have sleeping problems also but that comes from a side effect of me being on Depakote!!

Re: Insomnia/Sleep problems

Having seizures raises my anxiety. I have my seizures in my sleep too so I'm scared to go to sleep at times.

I have always been one to go to bed real late and now I can't. When I do I'm wore out even more and find

 myself taking naps and still feeling tired. Your medication could possibly be making you restless. If you

are having seizures in your sleep then also that can affect you from not getting your full nights rest and can

make you feel exhausted the following day. I take ativan for my anxiety and it helps me sleep. It works

wonders. You might want to look into talking to your doctor about a sleep aid. Another thing that would help is

cutting back on caffeine.

Hope this helps!

[:

-megan